Hail, Labette
- When
- July 15, 5:10 AM CST
- Where
- Labette County, 1.49 mi SSW of Chetopa
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.010, -95.090
An isolated severe thunderstorms moved across portions of Southeast Kansas during the early morning hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
An isolated severe thunderstorms moved across portions of Southeast Kansas during the early morning hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 15, 1:59 AM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 259 AM CDT SUN JUL 15 2007 .DISCUSSION... TODAY-TONIGHT: WEAK WIND SHIFT LINE/BOUNDARY EXTENDED FROM NORTH OF PRATT TO SOUTH OF NEWTON TO SOUTH OF EMPORIA EARLY THIS MORNING WITH ONE LONE...SMALL CLUSTER OF THUNDERSTORMS MOVING SOUTHWARD THROUGH SOUTHEASTERN KS. THAT CLUSTER IS EXPECTED TO DIMINISH OR MOVE OUT OF FAR SOUTHEAST KS WELL BEFORE 12Z. 00Z NAM-WRF PROGS THIS REMNANT BOUNDARY TO DRIFT INTO OUR SOUTHERN-MOST COUNTIES BY LATE THIS AFTERNOON WHICH SEEMS REASONABLE. STRONG INSTABILITY/WEAK SHEAR/NIL CAP MAY LEAD TO AN ISOLATED STRONG STORM OR TWO IN THOSE COUNTIES LATE THIS AFTERNOON. REST OF AREA SHOULD REMAIN DRY. THINK TEMPERATURES WILL BE SIMILAR TO YESTERDAY...PERHAPS A DEGREE WARMER BUT GFS MOS LOOKING TOO WARM WITH EAST-SOUTHEAST COMPONENT TO WIND. IF WEAK SHORTWAVE OVER EASTERN MT HOLDS TOGETHER...MAY NEED ISOLATED T-STORM WORDING PAST 01Z THIS EVENING. MONDAY-THURSDAY: NO SIGNIFICANT CHANGES IN THINKING FOR THIS TIME PERIOD. AMPLIFIED UPPER PATTERN WILL PERSIST...WITH UPPER RIDGE OVER THE WESTERN STATES BECOMING DISPLACED SLIGHTLY EASTWARD AND SPREADING OVER THE CENTRAL PLAINS. THIS WILL LEAD TO HIGHS A FEW TO SEVERAL DEGREES ABOVE NORMAL ESPECIALLY OVER CENTRAL KANSAS. FRIDAY-SATURDAY: ECMWF/UKMET NOTICEABLY STRONGER COMPARED TO THE GFS ENSEMBLE MEAN WITH REGARD TO SHORTWAVE ENERGY DIVING OUT OF SOUTH CENTRAL CANADA INTO THE GREAT LAKES/OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. AS A RESULT...THE ECMWF/UKMET ALLOW A BACKDOOR COLD FRONT TO MOVE INTO KANSAS BY FRIDAY. THIS IS NOT ATYPICAL THIS TIME OF YEAR FOR BACKDOOR FRONTS TO ENTER OUR AREA FROM THE NORTHEAST. MAY NEED TO ADD SLIGHT CHANCE OF T-STORMS TO THIS TIME PERIOD AS LOW-LEVEL MOISTURE/INSTABILITY POOL ALONG/JUST NORTHEAST OF FRONT. JMC && .AVIATION...06Z TAFS SMALL T-STORM CLUSTER HAS PASSED CNU SITE TO THE SOUTH AND NO LONGER POSES A THREAT OVERNIGHT. HIT FOG/STRATUS A BIT HARDER IN FORECAST AT KCNU. BEST BET AT REST OF FORCAST SITES WILL BE MARGINAL VISUAL FLIGHT RULES CONDITIONS. WILL LIKELY LIMIT PRECIPITATION CHANCES TO VCTS AT KCNU FOR SUNDAY AFTERNOON...GIVEN FRONT MAY BE IN THE AREA...WITH ONLY SOME CUMULUS AT KICT/KHUT. IF MODELS TRENDS VERIFY...DRIER AIR SHOULD PRECLUDE CUMULUS AT KRSL/KSLN. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 93 69 94 71 / 20 20 10 10 HUTCHINSON 94 69 95 69 / 10 10 10 10 NEWTON 93 69 94 70 / 10 10 10 10 ELDORADO 92 69 93 69 / 20 20 10 10 WINFIELD-KWLD 93 70 94 70 / 20 20 10 10 RUSSELL 95 67 98 70 / 10 10 10 10 GREAT BEND 95 67 98 70 / 10 10 10 10 SALINA 95 69 98 72 / 10 10 10 10 MCPHERSON 94 69 96 70 / 10 10 10 10 COFFEYVILLE 91 69 92 69 / 20 20 10 10 CHANUTE 91 67 92 69 / 20 20 10 10 IOLA 91 67 92 69 / 20 20 10 10 PARSONS-KPPF 91 68 92 69 / 20 20 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 551 AM CDT SUN JUL 15 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 551 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT EXTREME SOUTHEASTERN KANSAS THIS MORNING BEFORE MOVING SOUTHWARD OUT OF THE AREA. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED STRONG THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON...SOUTHEAST OF A LINE FROM ANTHONY TO WICHITA TO EUREKA. THE MAIN THREATS WILL BE WIND GUSTS TO 50 MPH AND DIME SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 500 AM CDT SUN JUL 15 2007 KSZ100-151045- LABETTE- 500 AM CDT SUN JUL 15 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR LABETTE COUNTY... AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF MCCUNE...OR 12 MILES SOUTHEAST OF PARSONS...AND MOVING SOUTH AROUND 20 MPH. DIME SIZED HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE FROM THIS THUNDERSTORM. PEOPLE IN EASTERN LABETTE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY A WARNING MAY BE NEEDED IF THE THUNDERSTORMS CONTINUE TO STRENGTHEN OVER THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. ES
The Tulsa radar (KINX), 102 km away, was scanning. The volume nearest the first event began at 11:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46151.